Alert archive / California / Small Craft Advisories in 2014
Small Craft Advisory 45, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Apr 24, 2014, 2:47 AM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2014, 2:47 AM PDT (09:47 UTC)
- Expired
- Apr 25, 2014, 3:00 AM PDT
- In force
- 24 hr
- Issued by
- NWS Los Angeles, CA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 23, 11:00 PM PDT, 3 hours 47 minutes earlier.
Area forecast discussion, Apr 23, 11:00 PM PDT, 3 hours 47 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1100 PM PDT WED APR 23 2014 NEW AVIATION DISCUSSION .SYNOPSIS... HIGH PRESSURE ALOFT WILL BRING A BRIEF WARMUP THROUGH THURSDAY...THEN A COLD LOW PRESSURE SYSTEM WILL ARRIVE WITH BREEZY WINDS...A DROP IN TEMPERATURES...AND POSSIBLE PRECIPITATION FROM FRIDAY INTO SATURDAY FOR THE MOUNTAINS AND SANTA BARBARA NORTHWARD. OFFSHORE FLOW AND HIGH PRESSURE ALOFT WILL TAKE HOLD FOR EARLY NEXT WEEKF FOR A SIGNIFICANT WARMING TREND. && .UPDATE... A TIGHT NORTHERLY SURFACE GRADIENT REMAINS ACROSS THE AREA THIS EVENING. KSBA-KSMX AND KSBA-KBFL SURFACE PRESSURE GRADIENTS TIGHTENING FAIRLY STRONGLY THIS EVENING CREATING GUSTY SUNDOWNER WINDS ACROSS THE AREA. A WIND ADVISORY WAS ADDED EARLIER FOR SOUTHERN SANTA BARBARA COUNTY. WIND GUSTS UP TO 45 MPH HAVE BEEN RECORDED...BUT ISOLATED GUSTS UP TO 55 MPH MAY OCCUR IN SOME LOCATIONS. A MARGINAL WIND ADVISORY WAS ALSO ADDED THROUGH THE INTERSTATE 5 CORRIDOR EARLIER...BUT THE LATEST DATA SUGGESTS WEAKER WINDS LATER TONIGHT. THE ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS MAY BE CANCELLED. THE MARINE LAYER STRATUS COVERAGE WAS SCALED BACK SLIGHTLY FOR LOS ANGELES COUNTY COAST AND ADDED TO THE CENTRAL COAST FOR LATER TONIGHT. TEMPERATURES LOOK AGREEABLE...ESPECIALLY WITH THE ABSENT STRONG OFFSHORE FLOW FORCING. COAST AREAS SHOULD WARM SLIGHTLY...WITH THE BEST WARMING OCCURRING IN THE FOOTHILLS AND VALLEYS. && .PREV DISCUSSION... SHORT TERM...TEMPERATURES WILL WARM SLIGHTLY ON THURSDAY AS SKIES REMAIN MOSTLY SUNNY AND A SLIGHT RIDGE BUILDS OVER THE REGION. BY LATE ON THURSDAY THE CLOUD SHIELD AHEAD OF THE NEXT WEATHER SYSTEM WILL BEGIN TO MOVE OVERHEAD. SKIES SHOULD REMAIN CLEAR LONG ENOUGH TO ALLOW FOR PATCHY FOG TO FORM IN MOST COASTAL AND ADJACENT VALLEY AREAS ON FRIDAY MORNING BUT EARLY FOG DEVELOPMENT MAY LIFT INTO LOW CLOUDS AS THE CLOUD SHIELD MOVES IN AND OVERNIGHT TEMPERATURES REMAIN A BIT WARMER AS A RESULT. THE INCOMING LOW PRESSURE CENTER DIGS DOWN TO SOUTHERN CALIFORNIA ALONG OR SLIGHTLY ON SHORE AND SWINGS EASTWARD OVER VENTURA AND LOS ANGELES COUNTIES. THE MOISTURE APPEARS TO BE LIMITED IN THIS SYSTEM IN GENERAL BUT THE TRAJECTORY SHOULD KEEP THE BEST DYNAMICS TO THE SOUTH OF OUR SERVICE AREA AND THEREFORE THE BEST CHANCE OF PRECIPITATION AND FOR STRONG WINDS. OUR FOUR COUNTY AREA HAS A CHANCE OF LIGHT RAIN OR DRIZZLE ON FRIDAY BUT POTENTIAL PRECIPITATION AMOUNTS ARE LESS THAN A TENTH OF AN INCH. IF THE LOW CENTER SWINGS EAST A LITTLE FARTHER NORTH THAN CURRENTLY PROJECTED THERE IS A CHANCE OF INCREASED PRECIPITATION IN THE SAN GABRIEL MOUNTAINS. THE SYSTEM COULD ALSO STALL A BIT AS THE LOW SWINGS THROUGH AND THIS WOULD KEEP THE LIGHT AND DRIZZLY CONDITIONS IN VENTURA AND LOS ANGELES COUNTIES INTO SATURDAY BEFORE CLEARING BY LATE AFTERNOON. LONG TERM...NEAR NORMAL TEMPERATURES AND PARTLY CLOUDY SKIES ON SUNDAY GIVE WAY TO A STRONGER RIDGE BUILDING OVER THE REGION AND OFFSHORE WINDS. BY MONDAY AFTERNOON TEMPERATURES ACROSS THE REGION PUSH TO ABOVE NORMAL READINGS AND MOST VALLEYS LOCATIONS WILL HAVE READINGS IN THE MID 90S. THE WARMER TEMPERATURES AND OFFSHORE WINDS CONTINUE INTO AT LEAST TUESDAY. && .AVIATION... 24/0600Z. GOOD CONFIDENCE IN ALL TAFS XCP KSMX...KLAX AND KLGB WHERE THERE IS A 30 PERCENT CHANCE OF IFR CIGS AND VIS FROM 11Z-16Z. KLAX...GOOD CONFIDENCE IN TAF WITH A 30 PERCENT CHANCE OF IFR CIGS AND VIS FROM 11Z-16Z. LESS CONFIDENCE IN TAF AFT 08Z. KBUR...HIGH CONFIDENCE IN TAF. && .MARINE...23/905 PM PDT. GALE FORCE NORTHWEST WINDS CONTINUE OVER THE OUTER WATERS THROUGH EARLY THURSDAY MORNING...WITH SHORT-PERIOD STEEP SEAS NEAR OR IN EXCESS OF 10 FEET OCCURRING. WINDS AT SMALL CRAFT ADVISORY LEVELS WILL CONTINUE ACROSS MUCH OF THE INNER WATERS. THE EXCEPTION WILL BE LOCAL GUSTS TO 35 KNOTS OVER THE FAR WESTERN PORTION OF THE SANTA BARBARA CHANNEL. WITH THE STRONGER WINDS OFFSHORE...HAZARDOUS SEAS COULD PROPAGATE ACROSS THE ENTIRE COASTAL WATERS AREA LATER TONIGHT. WINDS WILL DIMINISH SLIGHTLY THURSDAY INTO EARLY FRIDAY. THE MODELS CONTINUE TO DEPICT STRONGER WINDS DEVELOPING ACROSS THE WATERS FRIDAY NIGHT INTO SATURDAY...WITH GALES POSSIBLE ACROSS THE SOUTHERN WATERS INCLUDING THE NEAR-SHORE WATERS SOUTH OF POINT CONCEPTION. THE WINDS ARE LIKELY TO REMAIN GUSTY THROUGH SATURDAY NIGHT...WITH HAZARDOUS BOATING CONDITIONS EXPECTED TO PERSIST THROUGH THE WEEKEND DUE TO LARGE SHORT PERIOD SEAS. IN ADDITION TO STEEP NORTHWEST SEAS...A LONG PERIOD SOUTH SWELL BUILDING TO 3 TO 4 FEET WILL BRING RISING SURF TO MOST OF THE SOUTHWEST CALIFORNIA SURF ZONE. && .LOX WATCHES/WARNINGS/ADVISORIES... GALE WARNING (SEE LAXMWWLOX). WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...HALL/KJ AVIATION...ASR MARINE...HALL/SMITH SYNOPSIS..SETO/HALL WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 23, 5:36 PM PDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 536 PM PDT WED APR 23 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-241300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 536 PM PDT WED APR 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TONIGHT GUSTY WINDS WILL CREATE LOCAL HAZARDS ACROSS THE MOUNTAINS AND THE SANTA BARBARA SOUTH COAST. GALE FORCE WINDS WILL CREATE HAZARDS FOR MARINERS ACROSS THE OUTER WATERS TONIGHT. RIP CURRENTS WILL POSE HAZARDS FOR PEOPLE IN THE SURF ZONE. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * SMALL CRAFT ADVISORY.......SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THERE WILL BE SOME SHOWERS AND GUSTY WINDS FRIDAY AFTERNOON THROUGH SATURDAY MORNING. A HEAT WAVE WILL START ON MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HALL
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 5:32 PM PDT | Wind Advisory | LOX | 9 hr | |
| Apr 24, 2:47 AM PDT | Gale Watch | LOX | 24 hr | |
| Apr 24, 3:26 AM PDT | Wind Advisory | LOX | 24 hr | |
| Apr 24, 9:03 AM PDT | Gale Warning | LOX | 18 hr |
Nearby
Small Craft Advisories in California, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.